MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number G49906
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It has been reported during a bilateral pyelography, left side ureteroscopy and stent exchange procedure on (b)(6) 2018, the double j was placed.While pulling the stent positioner through the cystoscope shaft, it was noticed the metallic ring was missing from the stent positioner.The ring was found later inside the 22fr cystoscope.As reported, the cystoscope was outside the patient and we grabbed the ring with our fingers.There no impact to the patient as a result of this occurrence.The customer expressed concern that the ring could have fell inside the bladder and nobody would¿ve known.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation a visual inspection and dimensional verification of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, drawings, the instructions for use, quality control data, and specifications.The complainant returned one stent positioner inside a ziploc bag for investigation.Physical examination of the positioner confirmed the radiopaque marker separated from the distal end of the positioner tubing.The barb of the marker is loose when placed back into the tubing.Dimensional verification was performed.The inside dimension of the positioner tubing exceeds the tolerance of the current specification.Specification requires to assure no separation between radiopaque marker and tubing.The radiopaque marker is a barbed fitting press fit into the positioner tubing, no adhesive is used on the marker during assembly.A review of incoming inspection did not reveal any non-conformances associated with this failure mode.Thirty (30) samples from stock were checked for inside diameter and none were found to be over-sized.The supplier who manufactured the tubing used in the device carried out an investigation.The supplier reviewed the lot history for supplier lots and found no parts that had an oversized id.The supplier found there are no indications that the product manufactured failed to meet current specifications.The failure is likely associated with creep.Creep is a phenomenon associated with plastic parts wherein the material relaxes over time under load resulting in different dimensional and mechanical properties than at the time of manufacture.A review of the device history record found there were no non-conformances.A review of complaint history revealed no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: endoscopic placement 3.Pass the stent over the wire guide through the cystoscope.Under direct vision, advance the stent into the ureter with the stent positioner.Have an assistant hold the wire guide in position to prevent advancement of the wireguide into the renal parenchyma.4.Watch for the distal end of the stent at the ureterovesical junction.At that point, halt advancement of the stent.As an assistant removes the wire guide, hold the stent in position with the positioner.The stent pigtail will form spontaneously.Carefully remove the positioner from the cystoscope.Cautions do not force components during removal or replacement.Carefully remove the components if any resistance is encountered.Improper handling can seriously weaken the stent.Acute bending or overstressing during placement may result in subsequent separation of the stent at the point of stress after a prolonged indwelling period.Angulation of the wireguide or stent should be avoided.Use of a 0-degree scope lens is recommended.Scopes larger than 21.0 french are suggested.The complaint was confirmed based on the returned device.The tubing that was used in the device was investigated by the suppler and the supplier could not find a definitive cause, but "creep" of the plastic tubing could have contributed to the complaint.Controls are in place at both the supplier and cook manufacturing facilities to mitigate the risk of this failure mode.The cause of the complaint could not be established.Per the quality engineering risk assessment, no further action is warranted.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8301125
Report Number1820334-2019-00291
Device Sequence Number13778964
Product Code FAD
UDI-Device Identifier10827002499062
UDI-Public(01)10827002499062(17)211024(10)9258715
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K961446
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 05/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/24/2021
Device Model NumberG49906
Device Catalogue NumberUFH-626-R
Device Lot Number9258715
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/18/2019
Initial Date Received by Manufacturer 01/24/2019
Supplement Date Received by Manufacturer05/06/2019
Initial Report FDA Received Date02/04/2019
Supplement Report FDA Received Date05/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
22FR CYSTOSCOPE; 22FR CYSTOSCOPE